Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On left thickness of subsets in semigroups

Author: James C. S. Wong
Journal: Proc. Amer. Math. Soc. 84 (1982), 403-407
MSC: Primary 43A07; Secondary 22A20
MathSciNet review: 640241
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We reformulate the concept of left thickness in a semigroup introduced by H. Junghenn in Amenability of function spaces on thick subsemigroups, Proc. Amer. Math. Soc. 75 (1979), 37-41, and obtain a number of interesting new characterisations of left thickness without assuming left amenability. Moreover, these characterisations are similar in nature to familiar characterisations of left amenability on semigroups. We also sharpen some of Junghenn's results, paving the way for extension to locally compact semigroups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07, 22A20

Retrieve articles in all journals with MSC: 43A07, 22A20

Additional Information

PII: S 0002-9939(1982)0640241-0
Keywords: Semigroups, left thick subsets, means, bounded functions on semigroups
Article copyright: © Copyright 1982 American Mathematical Society